Public Notification: Toxin Discharged Tea Contains Hidden Drug Ingredient
[06-17-2014] The Food and Drug Administration (FDA) is advising consumers not to purchase or use Toxin Discharged Tea, a product promoted and sold for weight loss on various websites and possibly in some retail stores.
FDA laboratory analysis confirmed that Toxin Discharged Tea contains fluoxetine. Fluoxetine is an FDA approved drug in a class of drugs called selective serotonin reuptake inhibitors (SSRIs) used for treating depression, bulimia, obsessive-compulsive disorder (OCD), panic disorder, and premenstrual dysphonic disorder (PMDD).
Uses of SSRIs have been associated with serious side effects including suicidal thinking, abnormal bleeding, and seizures. In patients on other medications for common conditions (aspirin, ibuprofen, or other drugs for depression, anxiety, bipolar illness, blood clots, chemotherapy, heart conditions, and psychosis), ventricular arrhythmia or sudden death can occur.
Health care professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:
- Complete and submit the report online: www.fda.gov/MedWatch/report.htm
- Download form or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178
Note: This notification is to inform the public of a growing trend of dietary supplements or conventional foods with hidden drugs and chemicals. These products are typically promoted for sexual enhancement, weight loss, and body building and are often represented as being “all natural.” FDA is unable to test and identify all products marketed as dietary supplements that have potentially harmful hidden ingredients. Consumers should exercise caution before purchasing any product in the above categories.
Please refer to the links below for more information:
Tainted Weight Loss Product:
Subscribe to the RSS feed:
Beware of Fraudulent ‘Dietary Supplements’: